Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Finite Bruck loops

Authors: Michael Aschbacher, Michael K. Kinyon and J. D. Phillips
Journal: Trans. Amer. Math. Soc. 358 (2006), 3061-3075
MSC (2000): Primary 20N05
Published electronically: September 22, 2005
MathSciNet review: 2216258
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Bruck loops are Bol loops satisfying the automorphic inverse property. We prove a structure theorem for finite Bruck loops $X$, showing that $X$ is essentially the direct product of a Bruck loop of odd order with a $2$-element Bruck loop. The former class of loops is well understood. We identify the minimal obstructions to the conjecture that all finite $2$-element Bruck loops are $2$-loops, leaving open the question of whether such obstructions actually exist.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20N05

Retrieve articles in all journals with MSC (2000): 20N05

Additional Information

Michael Aschbacher
Affiliation: Department of Mathematics, California Institute of Technology, Pasadena, California 91125

Michael K. Kinyon
Affiliation: Department of Mathematical Sciences, Indiana University South Bend, South Bend, Indiana 46634

J. D. Phillips
Affiliation: Department of Mathematics and Computer Science, Wabash College, Crawfordsville, Indiana 47933

Received by editor(s): December 15, 2003
Received by editor(s) in revised form: June 29, 2004
Published electronically: September 22, 2005
Additional Notes: The first author was partially supported by NSF-0203417
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society